advertisement
Question
Posted by: Tertia | 2010/10/20

Lithium and Attarax

My fiance is bi-polar and on Lithium. He is now also on Attarax. Is it good? He expierences black out since on Attarax.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I have never found the slightest use for Aterax, a drug which seems inexplicably popular with some SA doctors. It is absolutely not recommended for use in treating Bipolar Disorder, and I cannot think of any of its effects which would be useful in that condition. It is extremely sedative, and likely to make one very drowsy.
Call the prescribing doctor and describe these problems since the Aterax was started, and ask for advice on that.
Lithium is a long-standing mainstream treatment for Bipolar which is definitely useful in its treatment, as it helps to stabilize mood swings.
Is he being treated by a GP or a Psychiatrist ? I would be surprised by a psychiatrist using Aterax. Bipolar Disorder should ALWAYS be treated by a specialist psychiatrist and not by a GP, although a GP can monitor progress and provide repeat prescriptions between visits to the psychiatrist

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Tertia | 2010/10/20

Thank you. He is being treated by a psychiatrist and phycologist. He has stopped using them since Monday and will be seeing his psychiatrist this afternoon and I am going with and will tell her what I have learned from you. In my opinion it is a dangerous drug. Once again thank you.

Reply to Tertia
Posted by: cybershrink | 2010/10/20

I have never found the slightest use for Aterax, a drug which seems inexplicably popular with some SA doctors. It is absolutely not recommended for use in treating Bipolar Disorder, and I cannot think of any of its effects which would be useful in that condition. It is extremely sedative, and likely to make one very drowsy.
Call the prescribing doctor and describe these problems since the Aterax was started, and ask for advice on that.
Lithium is a long-standing mainstream treatment for Bipolar which is definitely useful in its treatment, as it helps to stabilize mood swings.
Is he being treated by a GP or a Psychiatrist ? I would be surprised by a psychiatrist using Aterax. Bipolar Disorder should ALWAYS be treated by a specialist psychiatrist and not by a GP, although a GP can monitor progress and provide repeat prescriptions between visits to the psychiatrist

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement